Article Text

PDF
Hemifacial angioedema following alteplase for acute stroke
  1. John-Ross D Clarke1,
  2. John-Paul Ayala2
  1. 1 Department of Internal Medicine, Bridgeport Hospital, Yale-New Haven Health System, Bridgeport, Connecticut, USA
  2. 2 Division of Pulmonary, Critical Care and Sleep Medicine, Bridgeport Hospital, Yale-New Haven Health System, Bridgeport, Connecticut, USA
  1. Correspondence to Dr John-Ross D Clarke, Department of Internal Medicine, Bridgeport Hospital, Yale-New Haven Health System, Bridgeport, CT 06610, USA; johnrossclarke{at}gmail.com

Statistics from Altmetric.com

Case description

A 61-year-old African–American man presented 1 hour after the onset of left-sided limb weakness and facial numbness. He was taking an ACE inhibitor for hypertension. One year before, he had developed an ischaemic left basal ganglia stroke, having presented 48 hours after the onset of symptoms. He had been medically managed with aspirin and high-intensity statin only and had recovered with no residual deficit.

On this second presentation he met the criteria for administration of alteplase (recombinant tissue plasminogen activator, tPA). …

View Full Text

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.